frofrohead asked in HealthMental Health · 1 decade ago

Anyone ever weaned off Suboxone?

My fiance is on day 4 of not using suboxone (he was an oxy snorter prior to this and has been on suboxone for 5 months when we realized he was addicted to the suboxone). He can't sleep, has tremendous leg pain, is volatile, talking/cursing at himself and I'm so exhausted, strung out, dead to the world and scared - any suggestions on comforting him, easing his pain and getting through this faster???

8 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Oh man, that stuff is addictive. You need to get him in for help, seriously. Call your doctor right away. Poor guy, it sounds like he's getting withdrawals. Best of luck.

    • Login to reply the answers
  • Krista
    Lv 4
    4 years ago

    I am in a similar situation. I am down to 2mg the lil tiny suboxone pill. Anytime I went smaller it felt a little weird at first like I felt sluggish or sumthing bit I honestly think it was all mental cause as soon as I concentrated on sumthing else I was fine. May feel sluggish for a couple days but your body will adjust. Try not to do things on your own always just be honest wit ur doctor about what u feel. For a while I culd not sleep n was prescribed non addictive sleep aid, but eventually didn't even need it I also use Cymbalta for depression which obviosuly is a major part of weening down. I know how u feel but def don't pop sleepin pills and nyquil n stuff it won't make things better. To me just go to your doctor or pharmisit n be honest n they will help u. Noone will say oh just tough it out if its a problem there is always a way to improve. But u won't feel like this for long hang in there. The sleep aid I used was called Trazadone,,non addictive it worked just don't overdue it have sumone dispense it to u good luck

    • Login to reply the answers
  • 5 years ago

    Did he quit Suboxone cold turkey? If so from how many mg daily? Quitting Suboxone from anything higher than 1mg daily is too much (in my humble opinion). Suboxone has a half-life of 37 hours, meaning it takes 37 hours before half the medicine is gone from your blood, so that is why it takes about 3 or 4 days for the withdrawal to really kick in.

    Most people that wean from Suboxone do it over many weeks. I have a reader that was taking 16mg Suboxone for 2 months and his doctor let him taper like this even though his doctor laughed at him and said that anything below 1mg is in his head. If doctor is nice enough to prescribe some Klonopin or long lasting Benzodiazepine during the taper process it would help with sleeping, but slow taper is the "key"

    Taper Week 1 = 14mg daily (1 3/4 of 8mg film)

    Taper Week 2 = 12mg daily (1 1/2 of 8mg film)

    Taper Week 3 & 4 = 8mg daily

    Taper Week 5 & 6 = 6mg daily (3/4 of 8mg film)

    Taper Week 7 & 8 = 4mg daily ( 1/2 of 8mg film)

    Taper Week 9 & 10 = 2mg daily (1/4 of 8mg film)

    Taper Week 11 & 12 = 1mg daily (1/8 of 8mg film)

    Taper Week 13 &-14 = .5mg daily (1/16 of 8mg film)

    Taper Week 15 & 16 = .25mg daily (1/32nd of 8mg film use razor or scissors)

    Taper Week 17 & 18 = .25mg daily every other day

    Taper Week 19 & 20 = .25mg daily every third day

    *some people still get withdrawal from .25 and they slice .125mg (1/64th of a 8mg Film, super hard to cut that small) but cold turkey from .25mg is usually low enough to avoid bad withdrawals.

    ** always give a dose at least 2 hours after taking before deciding if it worked or not especially very low doses.

    ** I am not a doctor, this is for entertainment purposes only!

    • Login to reply the answers
  • 1 decade ago

    Have him take lots of bathes and drink lots of water. Tell the doctor that gave him the suboxone about the problem so he can use more discretion with his next client.

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Izzy
    Lv 5
    1 decade ago

    Don't stop Suboxone cold turkey. You must wean yourself off.

    • Login to reply the answers
  • 1 decade ago

    I would talk to his doctor. If his doc is no help consult a different one. There are other ways to be cured of things like that than using different drugs. Alternative medicines and things.

    • Login to reply the answers
  • Anonymous
    1 decade ago

    HOMEOPATHIC TREATMENT IS WHAT CAN GET HIM OUT OF HIS ADDICTION AND TRAUMA.AND CURE HIM 100% !

    Email me if you want the appropriate remedy for him a Homeopathic remedy That is :-)

    Take care and God Bless

    • Login to reply the answers
  • Anonymous
    1 decade ago

    alter his treatment with some other medications with doctor recomendations

    • Login to reply the answers
Still have questions? Get your answers by asking now.